I’m trying to pinpoint where the cascade of insanity began and I’m not quite sure. These are the events leading up to my hermitage and akathisia:
- Went to pdoc looking for help because the topiramate was not cutting it.
- Pdoc puts me on 600 mg lithium concurrent with topiramate, and plans to titrate off the topiramate.
- Crazy descends. We blame the mixture of the topiramate and lithium, as topiramate can increase lithium levels in the blood.
- The crazy from this lasts about four days.
- Off lithium, off topiramate.
- Back on lithium (300 mg) once topiramate was out of my system.
- Crazy descends like a hurricane and I should have probably been hospitalized, but we rode it out at home. This crazy stays around for 5 or 6 days.
- I get depressed (YOU THINK?)
- Back on 100 mg of sertraline (zoloft) and pdoc adds 2 mg of Abilify to help “boost” the sertraline.
- All is well for three weeks.
- Enter the crazy.
- Akathisia is out of control, I am beyond miserable. Dave and I both visit pdoc and he gives me a prescription for Cogentin and tells me it will kill the akathisia and allow me to continue with the Abilify.
- Oh-to-the-no. Cogentin makes me INSANE and I see and hear things. I lose my short-term memory, I can’t see, I have a horrendous taste in my mouth and everyone in the house has declared me officially nuts.
- Off the Cogentin. Off the Abilify (did this and then TOLD my pdoc I had stopped).
- Four days later I am still dealing with the akathisia and taking benadryl like candy (okay, as prescribed).
- Pdoc calls in a prescription for proproanolol (Inderal) and I’m picking it up tomorrow. We shall see.
So basically the lithium experiment started all this and the Abilify made it worse. Most of the crazy was drug-induced which tells me that messing with my meds is a dangerous venture.
Through all the trials and tribulations, I have managed to keep my hair looking nice, so that’s a plus, right?